MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM*ADAPTOR HUDSON TO ZIMMER; HIP INSTRUMENTS : ADAPTORS

DEPUY ORTHOPAEDICS INC US S-ROM*ADAPTOR HUDSON TO ZIMMER; HIP INSTRUMENTS : ADAPTORS
Catalog Number 530302
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during routine maintenance of checking instrument trays in office setting, the end pieces of the hudson adaptor broke off and will no longer connect to attachments.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that during routine maintenance of checking instrument trays in office setting.Pinnacle cup handle, the end broke off and is lost.Hudson adaptor, the end pieces broke off and will no longer connect to attachments, pieces are lost.Sz 3 articulating surface, condyle broke off.Gelpi retractor, spring is loose causing it not to operate properly.Sz 6 actis broach will not fit on broach handle correctly, possible bent trunnion.The product was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that the distal end of the adaptor was found broken, the broken fragments were not returned.No other issues were observed.A functional test was not performed due to the post-manufacturing damage.However, the device interaction allegation can be attributed to the broken condition.This type of damage is associated to misuse and heavy usage as contributing factors for the tabs cracking and/or breaking off.If used with reamers that have begun to wear on the reamer hudson attachment ends/flats, the worn reamers can rotate within the end of the instrument and facilitate a spreading/tearing of the tabs as well.The overall complaint was confirmed as the observed condition of the s-rom*adaptor hudson to zimmer would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended user error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Common Device Name
HIP INSTRUMENTS : ADAPTORS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key19613433
Report Number1818910-2024-13928
Device Sequence Number15029054
Product Code HWE
UDI-Device Identifier10603295171539
UDI-Public(01)10603295171539(10)SO2014809
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number530302
Device Lot NumberSO2014809
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer07/02/2024
08/05/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date07/03/2024
08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown